Has anyone any experience for taking this to destroy there thyroid? I have only a partial thyroid and am now been asked to take this tablet to destroy what is left. Any information would be welcome I.e. side effects etc. thank you
Run away and avoid it like the plague
if the rest of your thyroid needs removing .killing insist on surgury but be very very sure any action is nessexary and get a guarantee they will treat on symptoms afterwards and not rely on blood tests
Bcos if you originally had an overactive thyroid your body will not be able to cope on their "so called normal "results
Thanks for that - going between hyper and hypo, have a high TPO count 786 so this is going to destroy thyroid eventually anyway, but also have AF and think that when hyper this is making me have AF episodes, just thought taking a radio iodine may help speed things along and taking thyroxine may put me on an even keel so to speak, nothing is simple is it 😊
so why do they not give you Block and replace
block the hyper with carbimazole and give you levo to get levels right
Not sure what block is or carbimazole, sorry, not on any medication at all as doc says that my levels are normal,
TSH is 1.38 so they will not treat me with anything, also because I have a fast heart rate with AF they wil not prescribe thyroxine or the equivalent in case it effects the heart rate, it is a bit complex. This is an option I have been given but was worried what it entailed, you have said avoid it like the plague, not sure what to do now 😒
If you have TPO antibodies, you have Hashi's, which swings between hypo and hyper. Not necessary to kill the thyroid for that. But you do need a suppressed TSH to stop the swings. And that will preserve your gland. But that means treatment. Doctors Don't know that.
A TSH of 1.38 is in no way hyper. But what you do need is your FT3 and FT4 tested. The FT3 could be low, because having Hashi's means that you have more difficulty converting, which might mean they would consider treatment - but only might!
Greygoose, not my doctor who has recommended
Radio iodine, but my consultant for heart problems, consultant does not have all the information re thryoid but knows antibodies are high, therefore could be this that is causing persistent episodes of AF, not on any medication foe AF as have adverse effect on me, not on warfarin, have had an ablation to try and stop AF which has helped, always worried as risk of stroke through AF. Don't think I will go down the route of radio iodine though. Need to learn more about T3 T4 conversion, at present T4 reading is 14 and T3 reading is 4.6. Thank you for your reply, and further advice appreciated.
Without the ranges it's difficult to say with any certainty, but it does look as if you might have a conversion problem. And it is probably the low T3 causing the AF. I've never heard of anitbodies causing AF.
Have you tried selenium? A lot of people find that selenium decreases antibodies. And it will also help with conversion. Might be the way to go.
Grey goose, have just been reading about selenium, I am going to try that, my next blood tests are in 3 months time, so hopefully will see a difference with my TPO and T3. Seeing my consultant tomorrow, def not going down the radio iodine route though, thanks to the help of people on this forum
This worked well for me & I am so glad I took it. The side effects were very little, a dry mouth & metallic taste for a few days. The downside was having to keep my distance from everybody for 3 weeks & not touch anything anybody else touched. I did go underactive but having regular blood tests & taking Levothyroxine has kept me feeling well. I have said before if I had read the things on here before I got it I would have been put of having it. I am positive there must be lots of people who have had it without any problems but unfortunately we will never know. I wish you well whatever you decide.
Thanks for that , sounds positive, Why did you not go straight onto levothyroxine? Is all of your thyroid dead or do you still have some?
I was put on Levothyroxine when I went underactive, it did not happen immediately. It was approximately 3 months later my GP phoned to go to an appointment the next day. I don't know if every area is the same but I was monitored by GP every 4 weeks & hospital every 6 weeks. It is 18 months since I had RAI & now see GP every 6/8 weeks & hospital every 3 months.
Depending on the RAI dose you may need a few days hospital quarantine followed by 3 weeks restrictions on close contact with under 18s and pregnant women, only preparing food for yourself and using one set of crockery and utensils which should be washed and kept separate from others.
Initial RAI side effects were dryness of mouth and fatigue which resolved within a few days. I have had intermittent mouth dryness subsequently and get periodic taste changes where hot food tastes sour and tomatoey and this can last for 3 or 4 weeks and stops as suddenley as it starts. RAI does increase the risk of Leukaemia some years down the line. You also need to bear in mind that ablating your remaining thyroid can result in a period of hyperactivity as the cells die off and dump hormone. If you type RAI or radioactive iodine into the HU Search box top right you'll find many posts discussing pros and cons.
I think that having AF you may find a reluctance to prescribe as much Levothyroxine as you may need to feel well which may be a problem if, as Jimh explained in your first post, your TSH set point remains low after your previous hyperthyroidism. Additional Levothyroxine can be bought online to supplement your prescription but you have to accept that doing so may possibly aggravate AF.
My Hashi attacks which swung me between mostly hyper and then hypo stopped after thyroidectomy, probably because Hashi no longer had a thyroid target to attack. RAI followed 3 months later to ablate any remaining cancer cells.
Clutter, thank you for your information, also did the search as you recommended
This is a great site for understanding and reading other people's experiences.
Thanks also to dusty2 and really fedup123
there were any immediate side effects within the first 48 hours after taking the tablet. Thanks
there is a radio-active up-take test to measure thyroid funtion but is this only given for graves or can...
if these test results are what is expected after my treatment? Thank you Kakie
Start a Community